Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 102, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 4, 2022, 7:33 AM CDT for Saint Charles County, Missouri. It took effect at Aug 4, 2022, 8:10 AM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 7:33 AM CDT (12:33 UTC)
- In effect from
- Aug 4, 2022, 8:10 AM CDT
- Expired
- Aug 4, 2022, 11:31 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 17.90 ft at Aug 4, 2022, 9:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
204
WGUS43 KLSX 041233
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
733 AM CDT Thu Aug 4 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Dardenne Creek at St. Peters.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-060045-
/O.NEW.KLSX.FL.W.0102.220804T1310Z-220806T0034Z/
/DRCM7.1.ER.220804T1310Z.220804T1800Z.220804T1833Z.UU/
733 AM CDT Thu Aug 4 2022
...FLOOD WARNING IN EFFECT UNTIL TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Dardenne Creek at St. Peters.
* WHEN...Until tomorrow evening.
* IMPACTS...At 19.2 feet, Lone Wolff Park begins flooding just south
of Main Street/Highway C, just west of St. Peters.
* ADDITIONAL DETAILS...
- At 7:00 AM CDT Thursday the stage was 17.8 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 18.7 feet this afternoon. It will
then fall below flood stage this afternoon.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Dardenne Creek
St. Peters 18.0 17.8 6.7 3.8 2.9 2.9 2.9
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$
MRB1 follow-up statement
445
WGUS83 KLSX 041631
FLSLSX
Flood Statement
National Weather Service St Louis MO
1131 AM CDT Thu Aug 4 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Dardenne Creek at St. Peters.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC183-041745-
/O.CAN.KLSX.FL.W.0102.000000T0000Z-220804T1631Z/
/DRCM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1131 AM CDT Thu Aug 4 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Dardenne Creek at St. Peters.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Thursday the stage was 17.7 feet.
- Forecast...The river is expected to fall to 3.1 feet tomorrow
afternoon.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Dardenne Creek
St. Peters 18.0 17.7 5.0 MSG MSG MSG MSG
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$
PfahlerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 4, 6:57 AM CDT, 36 minutes earlier.
Area forecast discussion, Aug 4, 6:57 AM CDT, 36 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
657 AM CDT Thu Aug 4 2022
.SHORT TERM... (Through Late Tonight)
Issued at 332 AM CDT Thu Aug 4 2022
The primary focus for heavy rain and flooding has moved south across
the eastern Ozarks this morning. Short range guidance shows strong
low level moisture convergence continuing this morning along the
southern edge of an 850mb trough due to a 20-30kt southwest low
level jet. The mid/upper level short wave the the 850mb trough is
attached to will drift east into the Ohio Valley this morning,
which should allow the low level jet to weaken which will reduce the
coverage of storms. That being said, we remain in a very
moist airmass with 2.5+ inch p-wat values. Some drier air will
attempt to move in from the northwest this morning behind the 850mb
trough and surface front, but 2 inch p-wats will likely remain over
southeast Missouri and southern Illinois through the day. This high
moisture content along with a warm cloud depth approaching 14,000ft
at times will continue to support very efficient rain producing
convection today. Will therefore leave the flash flood watch
unchanged this morning. Even with the diminishing forcing this
morning, there will still be the low level outflow boundary left
from these storms, as well as the surface front hanging over the
area today. These boundaries will provide a focusing mechanism for
additional thunderstorm development through the day, mainly along
and southeast of I-44 in Missouri up to I-55 in Illinois where the
deep moisture will remain in place. Clouds and precip will keep a
damper on diurnal heating today, but temperatures will still rise
into the mid and upper 80s in most locations. The threat for rain
should finally end this evening with the loss of daytime heating.
Carney
.LONG TERM... (Friday through Wednesday)
Issued at 332 AM CDT Thu Aug 4 2022
Models continue to show the upper level ridge which is currently
over the Rockies and western Plains will build east Friday through
Sunday. Deterministic guidance is persistently cutting off a small
closed low over the Mid Mississippi Valley as a weak trough is
squeezed between the Plains ridge and the North Atlantic ridge. It
increasingly looks like this weak low will keep temperatures in
check this weekend as it pushes the upper ridge axis farther north
across Iowa and northern Illinois. This should be where the low
level thermal ridge sets up. 850mb temperatures do not exceed 21-
22C which should limit highs to the low and mid 90s. Therefore
while Friday through Sunday look hot and humid, it looks more like
"typical" hot and humid with highs in the upper 80s to mid 90s and
heat index values topping out around 100 rather than excessively
hot. Additionally, the weak closed low meandering across the Mid
Mississippi Valley could lead to widely scattered afternoon
thunderstorms which would dampen the heat potential further.
The next upstream short wave dips into the northern Plains Sunday
night and down across the Midwest and into the Great Lakes
Monday/Tuesday. The trough looks deeper on the latest deterministic
model runs, but there continue to be timing and amplitude
differences. Ensemble cluster analysis illustrates this well, with
primarily monopole variances in EOF1 and 2 associated with the trough
indicating amplitude uncertainty for Monday through Wednesday. A
dipole variance shows up on Monday in EOF2 indicating position
uncertainty, and indeed this period is when there are the greatest
position differences between the deterministic GFS and ECMWF.
Regardless of these differences, the weather should get cooler with
more precipitation as the trough digs into the Mississippi Valley
and pushes a cold front into the region.
Carney
&&
.AVIATION... (For the 12z TAFs through 12z Friday Morning)
Issued at 649 AM CDT Thu Aug 4 2022
A broad area of rain with embedded thunderstorms across southeast
Missouri into south central will continue to produce MVFR and IFR
visibility in occasional heavy rain this morning. Farther north in
east central Missouri and southwest Illinois, scattered to
numerous showers will likewise produce MVFR/IFR conditions in
occasional heavy rain. All of this activity is expected to weaken,
though probably not totally dissipate through 18Z. Additional
thunderstorm activity is possible across southeast Missouri into
south central Illinois this afternoon and evening.
Northwest of the area of rain, areas of MVFR/IFR ceilings and
visibilities have developed...mainly across northeast Missouri
into west central Illinois. Ceilings as low as 200 ft are being
reported. These low ceilings will likely persist for another 2-3
hours before lifting and scattering...VFR flight conditions are
expected across central and northeast Missouri into west central
Illinois thereafter.
Carney
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 87 74 89 75 / 40 10 20 5
Quincy 87 70 86 72 / 10 5 5 0
Columbia 90 70 91 72 / 10 10 10 0
Jefferson City 91 71 92 73 / 20 10 10 5
Salem 83 71 86 72 / 70 20 40 10
Farmington 86 71 88 71 / 80 30 40 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 10 AM CDT this morning for Crawford MO-Iron MO-
Jefferson MO-Madison MO-Reynolds MO-Saint Francois MO-
Sainte Genevieve MO-Washington MO.
Flood Watch until 7 AM CDT this morning for Cole MO-Franklin MO-
Gasconade MO-Moniteau MO-Osage MO.
IL...Flood Watch until 10 AM CDT this morning for Bond IL-Clinton IL-
Fayette IL-Marion IL-Monroe IL-Randolph IL-Saint Clair-
Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 4, 4:13 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 413 AM CDT Thu Aug 4 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 413 AM CDT Thu Aug 4 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms capable of producing locally heavy rain will continue to be possible today. These storms will be most likely across parts of southeast Missouri and south central Illinois. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance for thunderstorms Friday through Wednesday .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall totals as well as any observations of flooding. Carney
In the hours before
Local storm report, Aug 4, 1:54 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 AM CDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 AM FLASH FLOOD 1 SW CARLYLE 38.61N 89.38W
08/04/2022 CLINTON IL LAW ENFORCEMENT
WATER OVER THE ROAD ON OLD HIGHWAY 50 JUST
WEST OF CARLYLE. HOMES IN CARLYLE HAVE
BASEMENT FLOODING AND WATER SURROUNDING THE
HOME.
&&Local storm report, Aug 4, 1:55 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
155 AM CDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM FLASH FLOOD 2 S BOULDER 38.67N 89.22W
08/04/2022 CLINTON IL LAW ENFORCEMENT
CRANFORD ROAD FLOODED.
&&Local storm report, Aug 4, 2:04 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 AM CDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM FLASH FLOOD 2 ESE MURPHY 38.48N 90.45W
08/04/2022 JEFFERSON MO PUBLIC
PICTURES ON SOCIAL MEDIA OF HIGHWAY 141
FLOODED AT SPRINGDALE LN AND 13TH STREET
INTERSECTIONS. SALINE CREEK IS OUT OF ITS
BANKS.
&&Local storm report, Aug 4, 4:15 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 AM CDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HEAVY RAIN SAINT PETERS 38.78N 90.60W
08/04/2022 E1.81 INCH ST. CHARLES MO AMATEUR RADIO
SPENCER AND WILLOTT ROADS.
&&
BRITTLocal storm report, Aug 4, 4:53 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 AM CDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HEAVY RAIN DESLOGE 37.87N 90.52W
08/04/2022 M1.50 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Aug 4, 5:35 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 AM CDT THU AUG 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM FLASH FLOOD FREDERICKTOWN 37.56N 90.29W
08/04/2022 MADISON MO LAW ENFORCEMENT
MULTIPLE WATER RESCUES AND WATER IN
RESIDENCES ALONG SALINE CREEK.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:02 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Aug 3, 10:20 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 40 min |
| Aug 3, 10:25 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 4 hr |
| Aug 3, 11:12 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis | 4 hr |
| Aug 3, 11:15 PM CDT | Areal Flood Advisory | LSX | Franklin, Saint Charles, Warren | 3 hr |
| Aug 3, 11:27 PM CDT | Areal Flood Advisory | LSX | Moniteau | 3 hr |
| Aug 4, 12:21 AM CDT | Flash Flood Warning | LSX | Franklin | 4 hr |
| Aug 4, 12:53 AM CDT | Flash Flood Warning | LSX | Jefferson, Sainte Genevieve, Saint Louis | 4 hr |
| Aug 4, 2:10 AM CDT | Flash Flood Warning | LSX | Crawford, Washington | 4 hr |
| Aug 4, 3:02 AM CDT | Areal Flood Warning | LSX | Jefferson | 6 hr |
| Aug 4, 3:23 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Sainte Genevieve, Saint Francois | 4 hr |
| Aug 4, 7:23 AM CDT | Areal Flood Warning | LSX | Madison | 3 hr |
| Aug 4, 7:40 AM CDT | Flash Flood Warning | LSX | Saint Louis | 4 hr |
| Aug 4, 10:59 AM CDT | Areal Flood Warning | LSX | Saint Louis | 3 hr |
| Aug 4, 4:52 PM CDT | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Francois | 3 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.